| Catalog Number |
J433H |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/17/2026 h6 component code: g07002 - pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: * when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.* what is the procedure name and date? * please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).Additional information was requested, the following was obtained: mismatch information: expected j433h lot 105l2q; tkmhax and 109lkh but instead we received (76) j433h with different lot numbers listed below.Product received under awb 510401930797.From: 4372 duckhorn drive corapolis, pa 15108 usa.The ro-1329454 has been created for the product received so that cg labs can ship it to the analysis site.Please confirm if the device belongs to this complaint.Qty lot# (15) 109lkh (22) 105l2q (22) tkmhax (12) tkmpxr (1) tmmpba (1) tmmhdt (2) 106lus (1) 107etr in regard to the complaint, the boxes i sent back were all the same code, each box a different lot number.The hospital staff was unable to say for certain which box the suture came from that was used in the case that malfunctioned.Out of an abundance of caution, i amended the original complaint over the phone and added the two other lot numbers as the suture that was used could have come from any of the three boxes.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the suture had frayed and unravel or come a part in the photos i was shown.The rep was not there and this happened last week.No adverse impact to the patient/user.Device is not available for return.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3.Additional information: h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: i was not present for the case in which the product frayed.However, i am told from staff that the incident occurred when the suture was being handled by the robot while passing through tissue on the anastomosis.Robotic pyeloplasty (b)(6) 2026.Follow up person- g c (please refer to the attached email), or business manager additional information: h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One representative unopened sample was received for analysis.Product code j433h.The sample complaint was not received for evaluation.Upon initial inspection of the sample, no external damage was observed on the external packet.In order to evaluate the condition of the returned sample, the packet was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issue related to fraying or damaged suture and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.